Research Staff

姚怡慶

Yi-Ching Yao

Institute of Statistical Science Academia Sinica
Taipei 11529, Taiwan, R.O.C.
Tel: 886-2-2787-5719
FAX : 886-2-2788-6833
E-mail:yao@stat.sinica.edu.tw



Research Interests

Education

1982 Ph.D in Applied Mathematics, Specialized in Statistics,
Massachusetts Institute of Technology.
1976 B.S., Major in Electrical Engineering,
National Taiwan University.

Professional Experience

1995 - Present Research Fellow,
Institute of Statistical Science, Academia Sinica
1989 - 1995Associate Professor,
Department of Statistics, Colorado State University.
1983 - 1989Assistant Professor,
Department of Statistics, Colorado State University.

Editorial Service

Jan. 2012 - presentAssociate Editor, Statistica Sinica
Jan. 2010 - Dec. 2012Associate Editor, Bernoulli
Jan. 2006 - Dec. 2007Editorial Board member, Sankhya
Aug. 1999 - July 2002Co-Editor, Statistica Sinica
Apr. 1999 - Dec. 2006Associate Editor, Annals of Statistics
Aug. 1996 - July 1999Associate Editor, Statistica Sinica

Honors and Awards

NSC Outstanding Research Award, 1997 and 1999.
IMS Fellow, elected 2002.
ICSA Distinguished Service Award, 2002.

Publications

[1] Mallik, A. and Yao, Y.-C. (1984). Bounds for the Bayes risk for testing sequentially the sign of the drift parameter of a Wiener process. Annals of Statistics 12, 1117-1123.

[2] Yao, Y.-C. (1984). Estimation of a noisy discrete-time step function: Bayes and empirical Bayes approaches. Annals of Statistics 12, 1434-1447.

[3] Yao, Y.-C. (1985). Estimation of noisy telegraph processes: nonlinear filtering versus nonlinear smoothing. IEEE Transactions on Information Theory 31, 444-446.

[4] Yao, Y.-C. (1985). Noise. Encyclopedia of Statistical Sciences (S. Kotz and N.L. Johnson, ed.), Vol. 6, 252-255.

[5] Yao, Y.-C. (1985). Nyquist frequency. Encyclopedia of Statistical Sciences (S. Kotz and N.L. Johnson, ed.), Vol. 6, 393-395.

[6] Yao, Y.-C. and Davis, R.A. (1986). The asymptotic behavior of the likelihood ratio statistic for testing a shift in mean in a sequence of independent normal variates. Sankhya Ser. A 48, 339-353.

[7] Yao, Y.-C. (1986). Maximum likelihood estimation in hazard rate models with a change-point. Communications in Statistics - Theory and Methods 15, 2455-2466.

[8] Chernoff, H. and Yao, Y.-C. (1987). A Markov decision approach to nuclear materials safeguards. Contributions to the Theory and Application of Statistics (A. E. Gelfand, ed.), 19-42, Academic Press.

[9] Yao, Y.-C. (1987). Approximating the distribution of the maximum likelihood estimate of the change-point in a sequence of independent random variables. Annals of Statistics 15, 1321-1328.

[10] Yao, Y.-C. (1987). A note on testing for constant hazard against a change-point alternative. Annals of the Institute of Statistical Mathematics 39, 377-383.

[11] Yao, Y.-C. (1988). Estimating the number of change-points via Schwarz criterion. Statistics and Probability Letters 6, 181-189.

[12] Yao, Y.-C. and Hwang, F. K. (1988). A fundamental monotonicity in group testing. SIAM Journal on Discrete Mathematics 1, 256-259 .

[13] Yao, Y.-C., Vecchia, D. F. and Iyer, H. K. (1988). Linear calibration when the coefficient of variation is constant. Probability and Statistics: Essays in Honor of F.A. Graybill (J.N. Srivastava, ed.) 297-309, Elsevier Science Publishers.

[14] Yao, Y.-C. and Iyer, H. K. (1988). A note on the completeness of the normal family with constant coefficient of variation. Communications in Statistics - Theory and Methods 17, 2075-2083.

[15] Mielke, P. W. and Yao, Y.-C. (1988). A class of multiple sample tests based on empirical coverages. Annals of the Institute of Statistical Mathematics 40, 165-178.

[16] Yao, Y.-C. and Hwang, F. K. (1988). Individual testing of independent items in optimal group testing. Probability in Engineering and Informational Sciences 2, 23-29.

[17] Yao. Y.-C. (1988). An improvement over the information lower bound in binomial group testing. Probability in Engineering and Informational Sciences 2, 313-320.

[18] Simons, G., Yao, Y.-C. ad Wu, X. (1989). Sequential tests for the drift of a Wiener Process with a smooth prior, and the heat equation. Annals of Statistics 17, 783-792.

[19] Simons, G. and Yao, Y.-C. (1989). Optimally stopping the sample mean of a Wiener process with an unknown drift. Stochastic Processes and their Applications 32, 347-354.

[20] Yao, Y.-C. and Au, S.T.(1989). Least-squares estimation of a step function. Sankhya, Ser. A 51, 370-381.

[21] Hwang, F. K. and Yao, Y.-C. (1989). Cutoff point and monotonicity properties of multinomial group testing. SIAM Journal on Discrete Mathematics 2, 500-507.

[22] Yao, Y.-C. and Hwang, F. K. (1990). On the cutoff point for pairwise enabling for infinite users in a multi-access system. IEEE Transactions on Information Theory 36, 1183-1186.

[23] Simons, G. and Yao, Y.-C. (1990). Some results on the bomber problem. Advances in Applied Probability 22, 412-432.

[24] Yao, Y.-C. and Hwang, F. K. (1990). On optimal nested group testing algorithms. Journal of Statistical Planning and Inference 24, 167-175.

[25] Hwang, F. K. and Yao, Y.-C. (1990). Comments on Bern's probabilistic results on rectilinear Steiner trees. Algorithmica 5, 591-598.

[26] Shepp, L. A., Simons, G. and Yao, Y.-C. (1991). On a problem of ammunition rationing. Advances in Applied Probability 23, 624-641.

[27] Karlin, S., Lindqvist, B. and Yao, Y.-C. (1993). Markov chains on hypercubes: spectral representations and several majorization relations. Random Structures and Algorithms 4, 1-36.

[28] Chen, R. W., Hwang, F. K. , Yao, Y.-C. and Zame, A. (1993). Some monotone almost balanced knockout tournament plans. Probability in Engineering and Informational Sciences 7, 361-368.

[29] Yao, Y.-C., Huang, D. and Davis, R. A. (1994). On almost sure behavior of change-point estimators. Change-Point Problems (E. Carlstein, H.G. Műller and D. Siegmund, ed.) IMS Lecture Notes - Monograph Series Vol. 23, 359-372.

[30] Davis, R. A., Huang, D. and Yao, Y.-C. (1995). Testing for a change in parameter values and order of an autoregressive model. Annals of Statistics 23, 282-304.

[31] Assaf, D, Shepp, L.A. and Yao, Y.-C. (1995). Optimal tracking of Brownian motion. Stochastics and Stochastics Reports 54, 233-245.

[32] Yao, Y.-C. and Simons, G. (1996). A large-dimensional independent and identically distributed property for nearest neighbor counts in Poisson Processes. Annals of Applied Probability 6, 561-571.

[33] Simons, G. and Yao, Y.-C. (1996). Asymptotic sine laws arising from alternating random permutations and sequences. Random Structures and Algorithms 8, 75-95.

[34] Yao, Y.-C. (1996). On Kingman's characteristic functional approach to Rēnyi's characterization of Poisson processes. Journal of Applied Probability 33, 439-442.

[35] Hwang, F. K., Rothblum, U.G. and Yao, Y.-C. (1996). Localizing combinatorial properties of partitions. Discrete Mathematics 160, 1-23.

[36] Yao, Y.-C.(1997). On independence of k-record processes: Ignatov's theorem revisited. Annals of Applied Probability 7, 815-821.

[37] Hwang, F. K. Yao, Y.-C. and Grammatikakis, M. D. (1997). A d-move local permutation routing for the d-cube. Discrete Applied Mathematics 72, 199-207.

[38] Simons, G. and Yao, Y.-C. (1998). Approximating the inverse of a symmetric positive definite matrix. Linear Algebra and its Applications 281, 97-103.

[39] Hwang, F. K. and Yao, Y.-C. (1998). Comments on the oblivious routing algorithm of Kaklamanis, Krizanc, and Tsantilas in the hypercube. Theory of Computing Systems 31, 63-66.

[40] Chang, G. T., Hwang, F. K. and Yao, Y.-C. (1999). Localizing combinatorial properties for partitions on block graphs. Journal of Combinatorial Optimization 2, 429-441.

[41] Yao, Y.-C. and Iyer, H. (1999). On an inequality for the normal distribution arising in bioequivalence studies. Journal of Applied Probability 36, 279-286.

[42] Simons, G. and Yao, Y.-C. (1999). Asymptotics when the number of parameters tends to infinity in the Bradley-Terry model for paired comparisons. Annals of Statistics 27, 1041-1060.

[43] Yao, Y.-C. and Tai, J. J. (2000). Bias correction for segregation ratio estimation in human genetics. Biometrics 56, 795-800.

[44] Hwang, F. K., Yao, Y.-C. and Dasgupta, B. (2002). Some permutation routing algorithms for low-dimensional hypercubes. Theoretical Computer Science 270, 111-124.

[45] Simons, G., Yao, Y.-C. and Yang, L. (2002). Doob, Ignatov and optional skipping. Annals of Probability 30, 1933-1958.

[46] Simons, G., Yao, Y.-C. and Morton, G. (2005). Global Markov models for eukaryote nucleotide data. Journal of Statistical Planning and Inference 130, 251-275.

[47] Chen, R. W. , Shepp, L. A. , Yao, Y.-C. and Zhang, C.-H. (2005). On optimality of bold play for primitive casinos in the presence of inflation. Journal of Applied Probability 42, 121-137.

[48] Yao, Y.-C. (2006). Some results on the Gittins index for a normal reward process. In Time Series and Related Topics, (H.-C. Ho, C.-K. Ing and T.L. Lai, ed.) IMS Lecture Notes and Monograph Series Vol. 52, 284-294.

[49] Lai, T. L. and Yao, Y.-C. (2006). The optimal stopping problem for Sn/n and its ramifications. In Random Walk, Sequential Analysis and Related Topics (A.C. Hsiung, Z. Ying and C.-H. Zhang, ed.), 131-149, World Scientific, Singapore.

[50] Yao, Y.-C. (2007). On optimality of bold play for discounted Dubins-Savage gambling problems with limited playing times. Journal of Applied Probability 44, 212-225.

[51] Yao, Y.-C. (2007). Explicit optimal strategy for the Vardi casino with limited playing time. Journal of Applied Probability 44, 831-837.

[52] Lai, T.L., Yao, Y.-C. and AitSahlia, F. (2007). Corrected random walk approximations to free boundary problems in optimal stopping. Advances in Applied Probability 39, 753-775.

[53] Yao, Y.-C. and Chen, M.-R. (2008). Strong optimality of bold play for discounted Dubins-Savage gambling problems with time-dependent parameters. Journal of Applied Probability 45, 403-416.

[54] Chen, M.-R., Chung, P.-S., Hsiau, S.-R. and Yao, Y.-C. (2008). On nonoptimality of bold play for subfair red-and-black with a rational-valued house limit. Journal of Applied Probability 45, 1024-1038.

[55] Yao, Y.-C. (2010). On variances of partial volumes of the typical cell of a Poisson-Voronoi tessellation and large-dimensional volume degeneracy. Advances in Applied Probability 42, 359-370.

[56] Yao, Y.-C. (2013). A duality relation between workload and attained waiting time in FCFS G/G/s queues. Journal of Applied Probability 50, 300-307.

[57] Wolff, R.W. and Yao, Y.-C. (2014). Little's law when the average waiting time is infinite. Queueing Systems 76, 267-281.

[58] Yao, Y.-C. and Miao, D. W.-C. (2014). Sample-path analysis of general arrival queueing systems with constant amount of work for all customers. Queueing Systems 76, 283-308.

[59] Yao, Y.-C., Chen, S.-c. and Wang, S.-H. (2014). On compatibility of discrete full conditional distributions: A graphical representation approach. Journal of Multivariate Analysis 124, 1-9.

[60] Yao, Y.-C. (2014). Rate of Poisson approximation for nearest neighbor counts in large-dimensional Poisson point processes. Statistics & Probability Letters 92, 143-147.

[61] Hsiau, S.-R., Lin, Y.-S. and Yao, Y.-C. (2014). Logconcave reward functions and optimal stopping rules of threshold form. Electronic Journal of Probability, 18 pages.

[62] Grigorescu, I. and Yao, Y.-C. (2016). Maximizing the variance of the time to ruin in a multiplayer game with selection. Advances in Applied Probability 48, 610-630.

[63] Davis, R.A., Hancock, S.A. and Yao, Y.-C. (2016). On consistency of minimum description length model selection for piecewise autoregressions. Journal of Econometrics 194, 360-368.

[64] Libbus, B., Simons, G. and Yao, Y.-C. (2017). Rotating multiple sets of labeled points to bring them into close coincidence: A generalized Wahba problem. American Mathematical Monthly 124, 149-160.

[65] Yao, Y.-C., Miao, D. W.-C. and Lin, X. C.-S. (2017). Corrected discrete approximations for the conditional and unconditional distributions of the continuous scan statistic. Journal of Applied Probability 54, 304-319.